Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 102, NWS Birmingham, AL

May 11, 2007Autauga County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 11, 2007, 2:45 PM CDT for Autauga County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2007, 2:45 PM CDT (19:45 UTC)
Expired
May 11, 2007, 3:15 PM CDT
In force
30 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Autauga County, AL

The radar

The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 111945
SVRBMX
ALC001-112015-
/O.NEW.KBMX.SV.W.0102.070511T1945Z-070511T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA...

* UNTIL 315 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUTAUGAVILLE...OR 13 MILES WEST OF PRATTVILLE. THIS STORM WAS
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MULBERRY.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3243 8654 3260 8659 3257 8684 3239 8679

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 112002
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT FRI MAY 11 2007

ALC001-112015-
/O.CON.KBMX.SV.W.0102.000000T0000Z-070511T2015Z/
AUTAUGA AL-
302 PM CDT FRI MAY 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL AUTAUGA COUNTY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MULBERRY...OR ABOUT 15 MILES WEST OF PRATTVILLE. THIS STORM WAS
NEARLY STATIONARY.

LAT...LON 3243 8654 3260 8659 3257 8684 3239 8679

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:40 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 11, 11:40 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CDT FRI MAY 11 2007

.UPDATE...TODAYS FORECAST AND AVIATION.

&&

DISCUSSION...

ONLY CLOUDS IN THE AREA ARE CURRENTLY IN EASTERN ALABAMA. A FEW
ISOLATED SHOWERS HAVE BEGUN TO DEVELOP IN EXTREME NORTHERN ALABAMA.
LOOK FOR THIS ACTIVITY TO BROADEN AS THE DAY PROGRESSES ALONG WITH
THE HEATING OF THE DAY. TEMPERATURES IN THE UPPER 80S AND LOW 90S
APPEAR TO BE ON TRACK THIS MORNING AND ONLY MADE A FEW MINOR TWEAKS
TO HOURLY GRIDS.

AS THE TEMPERATURES INCREASE THIS AFTERNOON...WET MICROBURSTS ARE
POSSIBLE WITH STRONG GUSTY WINDS LIKELY...SMALL HAIL...AND LOCALIZED
HEAVY RAINFALL. WILL CONTINUE TO INDICATE THIS IN THE HWO. THIS WILL
BE MAINLY DIURNALLY DRIVEN AND IS EXPECTED TO DEVELOP BY 1 PM AND
CONTINUE THROUGH AROUND 8 PM. THERE MAY BE A FEW SHOWERS DEVELOP
BEFORE 1 PM BUT THESE WILL REMAIN WIDELY ISOLATED.

UPDATES ARE ALREADY OUT.

&&

.AVIATION...18Z TAF DISCUSSION.

FORECASTED VFR CONDITIONS THE ENTIRE PERIOD. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...INITIATING
NEAR THE NORTHERN TERMINAL LOCATIONS. THESE STORMS WILL FORM FROM
THE HEATING OF THE DAY AND WILL PROPAGATE ALONG SMALLER LEFTOVER
BOUNDARIES FROM YESTERDAYS CONVECTION AND NEW ONES INITIATED THIS
AFTERNOON. STORMS THAT FORM WILL BE RATHER SLOW MOVING AND WILL BE
CAPABLE OF WIND GUSTS UP TO 45 MPH. CONFIDENCE AND COVERAGE WAS TOO
LOW TO MENTION BEYOND VCTS AT THIS TIME. CUMULUS CLOUDS WITH
CEILINGS AROUND 5K ARE EXPECTED DURING THE HEATING OF THE DAY. AFTER
SUNSET AND CONVECTION WINDS DOWN...SOME LEFT OVER CLOUDS AROUND 10K
FEET ARE EXPECTED. WILL LIKELY SEE FOG DEVELOP AGAIN AT MOST SITES
SO WILL ADD INTO THE FORECAST AROUND 12Z

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

16
Hazardous weather outlook, May 11, 2:01 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT FRI MAY 11 2007

ALZ011>015-017>050-121903-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
201 PM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...
SMALL HAIL...AND PERIODS OF HEAVY RAINFALL. THESE STRONG STORMS
WILL DEVELOP THROUGH AROUND 8 PM. THE STRONG STORMS MAY DEVELOP
ANYWHERE ACROSS CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY GENERALLY FROM 1
PM UNTIL 8 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 45 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL.

A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON WEDNESDAY. A FEW
STRONG STORMS WILL BE POSSIBLE IN THE VICINITY OF THE FRONT. THE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND
POSSIBLY SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 11, 1:24 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CDT FRI MAY 11 2007

ALZ028-037-111915-
CLAY-TALLAPOOSA-
124 PM CDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CLAY
COUNTIES UNTIL 215 PM CDT...

AT 119 PM CDT A STRONG NEARLY STATIONARY THUNDERSTORM WAS REPORTED 8
MILES NORTHWEST OF NEW SITE.

THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG
CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS
ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF
UNKNOWN DEPTH.

ADDITIONALLY...SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. HAIL UP TO ONE HALF
INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL
BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL
DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST
30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

12/SIRMON
Special weather statement, May 11, 2:07 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT FRI MAY 11 2007

ALZ029-111945-
RANDOLPH-
207 PM CDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 245
PM CDT...

AT 205 PM CDT A STRONG NEARLY STATIONARY THUNDERSTORM WAS REPORTED
11 MILES SOUTHWEST OF WEDOWEE.

THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG
CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS
ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF
UNKNOWN DEPTH.

ADDITIONALLY...SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. HAIL UP TO ONE HALF
INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL
BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL
DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST
30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

12/SIRMON
Special weather statement, May 11, 2:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CDT FRI MAY 11 2007

ALZ041-112015-
AUTAUGA-
228 PM CDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 315
PM CDT...

AT 226 PM CDT A STRONG NEARLY STATIONARY THUNDERSTORM WAS REPORTED 5
MILES WEST OF BOOTH.

THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG
CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS
ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF
UNKNOWN DEPTH.

ADDITIONALLY...SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. HAIL UP TO ONE HALF
INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL
BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL
DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST
30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

12/SIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:17 PM CDTSevere Thunderstorm WarningBMXTallapoosa28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.